May  2017, 37(5): 2431-2453. doi: 10.3934/dcds.2017105

Parabolic reaction-diffusion systems with nonlocal coupled diffusivity terms

1. 

EEIMVR -VCE -Universidade Federal Fluminense, Volta Redonda, RJ, Brazil

2. 

FCT -Universidade do Algarve, Faro, Portugal

3. 

CMAFCIO -Universidade de Lisboa, Portugal

* Corresponding author: H.B. de Oliveira, holivei@ualg.pt

Received  June 2016 Revised  December 2016 Published  February 2017

Fund Project: The first author was partially supported by the Research Project CAPES -Grant BEX 2478-12-8 and MEC/MCTI/CAPES/CNPq/FAPs no. 71/2013, Grant 88881.030388/2013-01, Brazil. The second author was partially supported by Fundação para a Ciência e a Tecnologia, UID/MAT/04561/2013-2015, Portugal

In this work we study a system of parabolic reaction-diffusion equations which are coupled not only through the reaction terms but also by way of nonlocal diffusivity functions. For the associated initial problem, endowed with homogeneous Dirichlet or Neumann boundary conditions, we prove the existence of global solutions. We also prove the existence of local solutions but with less assumptions on the boundedness of the nonlocal terms. The uniqueness result is established next and then we find the conditions under which the existence of strong solutions is assured. We establish several blow-up results for the strong solutions to our problem and we give a criterium for the convergence of these solutions towards a homogeneous state.

Citation: Jorge Ferreira, Hermenegildo Borges de Oliveira. Parabolic reaction-diffusion systems with nonlocal coupled diffusivity terms. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2431-2453. doi: 10.3934/dcds.2017105
References:
[1]

A. S. Ackleh and L. Ke, Existence-uniqueness and long time behavior for a class of nonlocal nonlinear parabolic evolution equations, Proc. Am. Math. Soc., 128 (2000), 3483-3492. Google Scholar

[2]

N.-H. Chang and M. Chipot, Nonlinear nonlocal evolution problems, RACSAM. Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Mat., 97 (2003), 423-445. Google Scholar

[3]

M. Chipot, Elements of Nonlinear Analysis Birkhäuser Verlag, Basel, 2000. doi: 10.1007/978-3-0348-8428-0. Google Scholar

[4]

M. Chipot and B. Lovat, Some remarks on nonlocal elliptic and parabolic problems, Nonlinear Anal. Theory Methods Appl., 30 (1997), 4619-4627. Google Scholar

[5]

M. Chipot and B. Lovat, On the asymptotic behaviour of some nonlocal problems, Positivity, 3 (1999), 65-81. Google Scholar

[6]

M. Chipot and B. Lovat, Existence and uniqueness results for a class of nonlocal elliptic and parabolic problems, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal., 8 (2001), 35-51. Google Scholar

[7]

M. Chipot and L. Molinet, Asymptotic behaviour of some nonlocal diffusion problems, Appl. Anal., 80 (2001), 279-315. Google Scholar

[8]

M. Chipot and J. F. Rodrigues, On a class of nonlocal nonlinear elliptic problems, RAIRO Modél. Math. Anal. Numér., 26 (1992), 447-467. Google Scholar

[9]

M. Chipot and T. Savitska, Nonlocal p-Laplace equations depending on the $L^p$ norm of the gradient, Adv. Differential Equations, 19 (2014), 997-1020. Google Scholar

[10]

M. ChipotV. Valente and G. Vergara Caffarelli, Remarks on a nonlocal problem involving the Dirichtlet energy, Rend. Sem. Mat. Univ. Padova., 110 (2003), 199-220. Google Scholar

[11]

M. Chlebík and M. Fila, From critical exponents to blow-up rates for parabolic problems, Rend. Mat. Appl. Ser Ⅶ, 19 (1999), 449-470. Google Scholar

[12]

E. ConwayD. Hoff and J. Smoller, Large time behavior of solutions of systems of nonlinear reaction-diffusion equations, SIAM J. Appl. Math., 35 (1978), 1-16. doi: 10.1137/0135001. Google Scholar

[13]

F. J. S. A. CorrêaS. D. B. Menezes and J. Ferreira, On a class of problems involving a nonlocal operator, Appl. Math. Comput., 147 (2004), 475-489. Google Scholar

[14]

M. Escobedo and M. Herrero, Boundedness and blow up for a semilinear reaction diffusion system, J. Differential Equations, 89 (1991), 176-202. doi: 10.1016/0022-0396(91)90118-S. Google Scholar

[15]

L. C. Evans, Partial Differential Equations Graduate Studies in Math. 19 American Mathematical Society, Providence, RI, 1998. doi: 10.1090/gsm/019. Google Scholar

[16]

K. IchikawaM. Rouzimaimaiti and T. Suzuki, Reaction diffusion equation with non-local term arises as a mean field limit of the master equation, Discrete Contin. Dyn. Syst. S(Special Issue), 5 (2012), 115-126. Google Scholar

[17]

J. -L. Lions, On some questions in boundary value problems of mathematical physics, In Proc. Internat. Sympos. , Inst. Mat. , Univ. Fed. Rio de Janeiro, North-Holland Math. Stud. 30, 284-346, North-Holland, Amsterdam-New York, 1978. doi: 10.1016/S0304-0208(08)70870-3. Google Scholar

[18]

B. Lovat, Etudes de Quelques Problemes Paraboliques non Locaux Thése présentée pour l'obtention du doctorat en Mathématiques, Université de Metz, 1995. Available from: http://docnum.univ-lorraine.fr/public/UPV-M/Theses/1995/Lovat.Bruno.SMZ9536.pdfGoogle Scholar

[19]

M. Negreanu and J. I. Tello, On a competitive system under chemotactic effects with non-local terms, Nonlinearity, 26 (2013), 1083-1103. doi: 10.1088/0951-7715/26/4/1083. Google Scholar

[20]

J. Smoller, Shock Waves and Reaction-Diffusion Equations Second edition. Grundlehren der Mathematischen Wissenschaften, 258. Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-0873-0. Google Scholar

[21]

Ph. Souplet and S. Tayachi, Optimal condition for non-simultaneous blow-up in a reaction-diffusion system, J. Math. Soc. Japan, 56 (2004), 571-584. doi: 10.2969/jmsj/1191418646. Google Scholar

[22]

I. Vrabie, Compactness Methods for Nonlinear Evolutions Second edition. Pitman Monographs and Surveys in Pure and Applied Mathematics, 75. Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc. , New York, 1995. Google Scholar

[23]

S. Zheng and M. Chipot, Asymptotic behavior of solutions to nonlinear parabolic equations with nonlocal terms, Asymptot. Anal., 45 (2005), 301-312. Google Scholar

show all references

References:
[1]

A. S. Ackleh and L. Ke, Existence-uniqueness and long time behavior for a class of nonlocal nonlinear parabolic evolution equations, Proc. Am. Math. Soc., 128 (2000), 3483-3492. Google Scholar

[2]

N.-H. Chang and M. Chipot, Nonlinear nonlocal evolution problems, RACSAM. Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Mat., 97 (2003), 423-445. Google Scholar

[3]

M. Chipot, Elements of Nonlinear Analysis Birkhäuser Verlag, Basel, 2000. doi: 10.1007/978-3-0348-8428-0. Google Scholar

[4]

M. Chipot and B. Lovat, Some remarks on nonlocal elliptic and parabolic problems, Nonlinear Anal. Theory Methods Appl., 30 (1997), 4619-4627. Google Scholar

[5]

M. Chipot and B. Lovat, On the asymptotic behaviour of some nonlocal problems, Positivity, 3 (1999), 65-81. Google Scholar

[6]

M. Chipot and B. Lovat, Existence and uniqueness results for a class of nonlocal elliptic and parabolic problems, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal., 8 (2001), 35-51. Google Scholar

[7]

M. Chipot and L. Molinet, Asymptotic behaviour of some nonlocal diffusion problems, Appl. Anal., 80 (2001), 279-315. Google Scholar

[8]

M. Chipot and J. F. Rodrigues, On a class of nonlocal nonlinear elliptic problems, RAIRO Modél. Math. Anal. Numér., 26 (1992), 447-467. Google Scholar

[9]

M. Chipot and T. Savitska, Nonlocal p-Laplace equations depending on the $L^p$ norm of the gradient, Adv. Differential Equations, 19 (2014), 997-1020. Google Scholar

[10]

M. ChipotV. Valente and G. Vergara Caffarelli, Remarks on a nonlocal problem involving the Dirichtlet energy, Rend. Sem. Mat. Univ. Padova., 110 (2003), 199-220. Google Scholar

[11]

M. Chlebík and M. Fila, From critical exponents to blow-up rates for parabolic problems, Rend. Mat. Appl. Ser Ⅶ, 19 (1999), 449-470. Google Scholar

[12]

E. ConwayD. Hoff and J. Smoller, Large time behavior of solutions of systems of nonlinear reaction-diffusion equations, SIAM J. Appl. Math., 35 (1978), 1-16. doi: 10.1137/0135001. Google Scholar

[13]

F. J. S. A. CorrêaS. D. B. Menezes and J. Ferreira, On a class of problems involving a nonlocal operator, Appl. Math. Comput., 147 (2004), 475-489. Google Scholar

[14]

M. Escobedo and M. Herrero, Boundedness and blow up for a semilinear reaction diffusion system, J. Differential Equations, 89 (1991), 176-202. doi: 10.1016/0022-0396(91)90118-S. Google Scholar

[15]

L. C. Evans, Partial Differential Equations Graduate Studies in Math. 19 American Mathematical Society, Providence, RI, 1998. doi: 10.1090/gsm/019. Google Scholar

[16]

K. IchikawaM. Rouzimaimaiti and T. Suzuki, Reaction diffusion equation with non-local term arises as a mean field limit of the master equation, Discrete Contin. Dyn. Syst. S(Special Issue), 5 (2012), 115-126. Google Scholar

[17]

J. -L. Lions, On some questions in boundary value problems of mathematical physics, In Proc. Internat. Sympos. , Inst. Mat. , Univ. Fed. Rio de Janeiro, North-Holland Math. Stud. 30, 284-346, North-Holland, Amsterdam-New York, 1978. doi: 10.1016/S0304-0208(08)70870-3. Google Scholar

[18]

B. Lovat, Etudes de Quelques Problemes Paraboliques non Locaux Thése présentée pour l'obtention du doctorat en Mathématiques, Université de Metz, 1995. Available from: http://docnum.univ-lorraine.fr/public/UPV-M/Theses/1995/Lovat.Bruno.SMZ9536.pdfGoogle Scholar

[19]

M. Negreanu and J. I. Tello, On a competitive system under chemotactic effects with non-local terms, Nonlinearity, 26 (2013), 1083-1103. doi: 10.1088/0951-7715/26/4/1083. Google Scholar

[20]

J. Smoller, Shock Waves and Reaction-Diffusion Equations Second edition. Grundlehren der Mathematischen Wissenschaften, 258. Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-0873-0. Google Scholar

[21]

Ph. Souplet and S. Tayachi, Optimal condition for non-simultaneous blow-up in a reaction-diffusion system, J. Math. Soc. Japan, 56 (2004), 571-584. doi: 10.2969/jmsj/1191418646. Google Scholar

[22]

I. Vrabie, Compactness Methods for Nonlinear Evolutions Second edition. Pitman Monographs and Surveys in Pure and Applied Mathematics, 75. Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc. , New York, 1995. Google Scholar

[23]

S. Zheng and M. Chipot, Asymptotic behavior of solutions to nonlinear parabolic equations with nonlocal terms, Asymptot. Anal., 45 (2005), 301-312. Google Scholar

[1]

Shu-Xiang Huang, Fu-Cai Li, Chun-Hong Xie. Global existence and blow-up of solutions to a nonlocal reaction-diffusion system. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1519-1532. doi: 10.3934/dcds.2003.9.1519

[2]

Hongwei Chen. Blow-up estimates of positive solutions of a reaction-diffusion system. Conference Publications, 2003, 2003 (Special) : 182-188. doi: 10.3934/proc.2003.2003.182

[3]

Monica Marras, Stella Vernier Piro. Blow-up phenomena in reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2012, 32 (11) : 4001-4014. doi: 10.3934/dcds.2012.32.4001

[4]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero. Regular solutions and global attractors for reaction-diffusion systems without uniqueness. Communications on Pure & Applied Analysis, 2014, 13 (5) : 1891-1906. doi: 10.3934/cpaa.2014.13.1891

[5]

Lili Du, Chunlai Mu, Zhaoyin Xiang. Global existence and blow-up to a reaction-diffusion system with nonlinear memory. Communications on Pure & Applied Analysis, 2005, 4 (4) : 721-733. doi: 10.3934/cpaa.2005.4.721

[6]

Marek Fila, Hirokazu Ninomiya, Juan-Luis Vázquez. Dirichlet boundary conditions can prevent blow-up in reaction-diffusion equations and systems. Discrete & Continuous Dynamical Systems - A, 2006, 14 (1) : 63-74. doi: 10.3934/dcds.2006.14.63

[7]

Wei Wang, Wanbiao Ma. Global dynamics and travelling wave solutions for a class of non-cooperative reaction-diffusion systems with nonlocal infections. Discrete & Continuous Dynamical Systems - B, 2018, 23 (8) : 3213-3235. doi: 10.3934/dcdsb.2018242

[8]

Huiling Li, Mingxin Wang. Properties of blow-up solutions to a parabolic system with nonlinear localized terms. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 683-700. doi: 10.3934/dcds.2005.13.683

[9]

Hua Chen, Nian Liu. Asymptotic stability and blow-up of solutions for semi-linear edge-degenerate parabolic equations with singular potentials. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 661-682. doi: 10.3934/dcds.2016.36.661

[10]

Zhifu Xie. General uniqueness results and examples for blow-up solutions of elliptic equations. Conference Publications, 2009, 2009 (Special) : 828-837. doi: 10.3934/proc.2009.2009.828

[11]

Antonio Vitolo, Maria E. Amendola, Giulio Galise. On the uniqueness of blow-up solutions of fully nonlinear elliptic equations. Conference Publications, 2013, 2013 (special) : 771-780. doi: 10.3934/proc.2013.2013.771

[12]

Jens Lorenz, Wilberclay G. Melo, Natã Firmino Rocha. The Magneto–Hydrodynamic equations: Local theory and blow-up of solutions. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 3819-3841. doi: 10.3934/dcdsb.2018332

[13]

Qiong Chen, Chunlai Mu, Zhaoyin Xiang. Blow-up and asymptotic behavior of solutions to a semilinear integrodifferential system. Communications on Pure & Applied Analysis, 2006, 5 (3) : 435-446. doi: 10.3934/cpaa.2006.5.435

[14]

Nejib Mahmoudi. Single-point blow-up for a multi-component reaction-diffusion system. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 209-230. doi: 10.3934/dcds.2018010

[15]

Yuriy Golovaty, Anna Marciniak-Czochra, Mariya Ptashnyk. Stability of nonconstant stationary solutions in a reaction-diffusion equation coupled to the system of ordinary differential equations. Communications on Pure & Applied Analysis, 2012, 11 (1) : 229-241. doi: 10.3934/cpaa.2012.11.229

[16]

Shouming Zhou, Chunlai Mu, Yongsheng Mi, Fuchen Zhang. Blow-up for a non-local diffusion equation with exponential reaction term and Neumann boundary condition. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2935-2946. doi: 10.3934/cpaa.2013.12.2935

[17]

Xiaojie Hou, Yi Li. Local stability of traveling-wave solutions of nonlinear reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 681-701. doi: 10.3934/dcds.2006.15.681

[18]

A. Dall'Acqua. Positive solutions for a class of reaction-diffusion systems. Communications on Pure & Applied Analysis, 2003, 2 (1) : 65-76. doi: 10.3934/cpaa.2003.2.65

[19]

Junping Shi, Jimin Zhang, Xiaoyan Zhang. Stability and asymptotic profile of steady state solutions to a reaction-diffusion pelagic-benthic algae growth model. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2325-2347. doi: 10.3934/cpaa.2019105

[20]

Vo Anh Khoa, Le Thi Phuong Ngoc, Nguyen Thanh Long. Existence, blow-up and exponential decay of solutions for a porous-elastic system with damping and source terms. Evolution Equations & Control Theory, 2019, 8 (2) : 359-395. doi: 10.3934/eect.2019019

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (22)
  • HTML views (8)
  • Cited by (0)

[Back to Top]